Does Hydroxyzine cause Weight Gain?

Last Update May 25, 2016
#2 in Hydroxyzine discussions - 295 posts discuss Weight Gain with Hydroxyzine. Weight Gain is #2 concern in Hydroxyzine discussions.
About Hydroxyzine
Hydroxyzine is an anxiety medication.
Uses: Hydroxyzine is prescribed for Anxiety, Itching, Allergy, Insomnia and Sedation and is mostly mentioned together with these indications. Read More
Satisfaction Score
?
3.8
5 1 18129
Very Satisfied
based on 18,129 conversations around the web
Back to all concerns

Does Hydroxyzine cause Weight Gain?

content loaded dynamically
Filter by
Filter by
Gender
Role
Age
All
We found 295 discussions
?
Gained weight and awful bloat
| Velvetdee
Ugh! Ever since I started taking hydroxyzine I gained 8 pounds and went from a size 8 to a size 10. I was going crazy wondering why I was eating all day and all night! NOW I KNOW. Thank you for sharing because my weight gain mystery has been solved. Not sure when to take it now....maybe only at extreme itching episodes. It also solved the mystery of why my stomach suddenly seemed to be so bloated!

?
Hydroxyzine Weight Gain/Bloat/Constipation. Gah!
| Rebecca
I was prescribed 25mg of Hydroxyzine "as needed" for itching. Originally it was 4 times a day but taking just one will throw me for a loop and I told them to change the written dosage. I have eczema and sometimes the flare up is very bad (bleeding, flaking, peeling, along with the horrible itching) so the only time I take it is when I have a flare up and it gets so bad I can't sleep. But this stuff, #1 - if I take it more than 3 days in a row (just one pill at night, mind you) I will get constipation *bad*. I have also wound up gaining weight during the time I had to take it regularly and haven't been able to lose the weight yet- all in my stomach - like "bloat". It's not worth it anymore. I would rather be up all night itching than walk around feeling like I'm about to die from the constipation and not fit my pants because of this bloat. The only relief I've been able to get is spraying some pure witch hazel on the effected areas - and "Lanacane" - I've tried all other OTCs and Lanacane was the only one to work for me. The ointment/creams - I must warn all of you - a small percentage of people with eczema wind up with allergies to a chemical called propylene glycol. Check the labels of anything before you buy it. The ointment the doctor gave me had PG in it - and I broke in both massive welts and a bright red rash at the same time - in places where I didn't even apply the ointment. I wound up having to take TWO hydroxyine to counter it (on advice of the phone's advice nurse) and if it hadn't worked - I would've had to go to the ER. So be careful - if you get a very bad reaction to any ointment and cream, see if PG is the culprit.

Treato does not review third-party posts for accuracy of any kind, including for medical diagnosis or treatments, or events in general. Treato does not provide medical advice, diagnosis or treatment. Usage of the website does not substitute professional medical advice.
The side effects featured here are based on those most frequently appearing in user posts on the Internet. The manufacturer's product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you.
The information reflected here is dependent upon the correct functioning of our algorithm. From time-to-time, our system might experience bugs or glitches that affect the accuracy or correct application of mathematical algorithms. We will do our best to update the site if we are made aware of any malfunctioning or misapplication of these algorithms. We cannot guarantee results and occasional interruptions in updating may occur. Please continue to check the site for updated information.
Welcome back! Sign in
See what other patients are saying
First time here? Sign up!
See what other patients are saying
Forgot your password?
No problem, we can help.
Please wait...